Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 40, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Feb 13, 2000, 5:06 PM CST for 4 counties in Tennessee. It was in force for 29 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Feb 13, 2000, 5:06 PM CST (23:06 UTC)
- Expired
- Feb 13, 2000, 5:35 PM CST
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Cheatham County, TN, Dickson County, TN, Hickman County, TN, Williamson County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 13, 5:25 PM CST | Thunderstorm Wind 50 E | Burns, TN | Some wind damage to homes. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 13, 3:45 PM CST | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 11.1 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 398 m²/s²
- 0-3 km storm-relative helicity
- 371 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 132309 SVRBNA TNC021-043-081-187-132335- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 506 PM CST SUN FEB 13 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CHEATHAM COUNTY IN TENNESSEE SOUTHERN DICKSON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF DICKSON EXTREME NORTHERN HICKMAN COUNTY IN TENNESSEE EXTREME NORTHWESTERN WILLIAMSON COUNTY IN TENNESSEE * UNTIL 535 PM CST * AT 458 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 10 MILES SOUTHWEST OF DICKSON...MOVING NORTHEAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER WHITE BLUFF AT 520 PM CST 2 MILES NORTHWEST OF KINGSTON SPRINGS AT 525 PM CST 3 MILES NORTHWEST OF PEGRAM AT 530 PM CST A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST SUNDAY EVENING FOR TENNESSEE. DAMAGING HAIL AND WINDS ARE POSSIBLE WITH THIS SEVERE THUNDERSTORM. IF YOU ARE IN THE PATH OF THE STORM MOVE TO A SUBSTANTIAL SHELTER. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICEG FORECAST OFFICE IN NASHVILLE. $$ JLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 2:50 PM CST, 2 hours 16 minutes earlier.
Area forecast discussion, Feb 13, 2:50 PM CST, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...CORRECTED TIME NATIONAL WEATHER SERVICE NASHVILLE TN 250 PM CST SUN FEB 13 2000 SCATTERED TSTM ACTIVITY OVER THE AREA BUT NO SEVERE SINCE THIS MORNING. 18Z SNDG SHOWS GOOD 0-3 KM SHEAR BUT COMPOSITE MOISTURE IS STILL BELOW 1.0 INCHES WITH DRY AREAS ABOVE 850MB. THIS IS LIMITING INSTABILITY WITH LI'S STILL ON THE POSITIVE SIDE AND K INDEXES ARE STILL WEAK. HOWEVER A LINE OF STRONG STORMS HAS FORMED OVER WEST TENNESSEE FROM JACKSON TENNESSEE TO MONROE LOUISIANA. THIS ACTIVITY SHOULD BE MOVING INTO OUR CWA BY LATE AFTERNOON. THUS PRIME PERIOD FOR TSTMS AND SEVERE WILL BE FROM LATE AFTERNOON THROUGH THIS EVENING. MODELS COMPARE FAVORABLY ON MOVEMENT AND STRENGTH OF THIS SYSTEM. MAIN SEVERE THREAT WILL BE ALONG THE PRE-FRONTAL TROUGH THIS AFTERNOON AND EVENING WITH HEAVY RAIN POSSIBLE. HOWEVER...CELLS WILL BE MOVING QUICKLY...SO WOULD FAVOR THE AREA TO THE NORTH AS THE MORE LIKELY !HEAVY RAIN THREAT. DRYING OUT MONDAY WITH A LITTLE COOLING BUT WITH FAST MOVING PATTERN ANY COOLING/DRYING WILL BE BRIEF. BNA BB 042/049 037/060 050 18810 CSV EB 043/048 032/057 045 18+30 .BNA...NONE 18 JLM
In the hours before
Special weather statement, Feb 13, 12:15 PM CST, 4 hours 51 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-140600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 1215 PM CST SUN FEB 13 2000 MIDDLE TENNESSEE WILL EXPERIENCE A SIGNIFICANT THREAT FROM SEVERE WEATHER THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE...ALONG WITH ISOLATED TORNADOES. SOUTHERLY WINDS WILL INCREASE THIS AFTERNOON AND PULL WARM...MOIST AIR NORTHWARD FROM THE GULF OF MEXICO. THIS TROPICAL AIR WILL PRODUCE AN INCREASINGLY FAVORABLE ENVIRONMENT FOR THUNDERSTORM DEVELOPMENT...AND SOME STORMS COULD BECOME SEVERE. EMERGENCY MANAGEMENT TEAMS AND SPOTTER GROUPS IN MIDDLE TENNESSEE ARE ADVISED TO STAY ALERT TO CHANGING WEATHER CONDITIONS THIS AFTERNOON AND TONIGHT. IT IS POSSIBLE THAT SEVERE THUNDERSTORM AND...TORNADO WATCHES WILL BE ISSUED LATER TODAY AND TONIGHT. YOU ARE ADVISED TO REVIEW YOUR FAMILY'S SEVERE WEATHER PREPAREDNESS PLAN AND BE ABLE TO RESPOND QUICKLY IF SEVERE WEATHER THREATENS. BOYD 01
Special weather statement, Feb 13, 2:30 PM CST, 2 hours 36 minutes before
TNZ005>011-022>034-055>066-075>080-093>097-140600- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CST SUN FEB 13 2000 MIDDLE TENNESSEE WILL EXPERIENCE A SIGNIFICANT THREAT FROM SEVERE WEATHER THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE...ALONG WITH ISOLATED TORNADOES. SOUTHERLY WINDS CONTINUE TO PULL WARM...MOIST AIR NORTHWARD FROM THE GULF OF MEXICO. THIS TROPICAL AIR WILL PRODUCE AN INCREASINGLY FAVORABLE ENVIRONMENT FOR THUNDERSTORM DEVELOPMENT...AND SOME STORMS COULD BECOME SEVERE WITH ISOLATED TORNADOES. AT MID AFTERNOON...THUNDERSTORMS WERE CONTINUING ACROSS MIDDLE TENNESSEE WITH MORE POTENT THUNDERSTORMS DEVELOPING IN WESTERN TENNESSEE NEAR JACKSON AND EXTENDING SOUTH TO MONROE LOUISIANA. THESE STORMS HAVE FORMED IN A LINE IN RESPONSE TO A VIGOROUS UPPER LEVEL DISTURANCE PUSHING EAST OVER TEXAS. THESE STORMS WILL MOVE EASTWARD DURING THE AFTERNOON AND BEGIN TO AFFECT WESTERN MIDDLE TENNESSEE AROUND 3 PM. EMERGENCY MANAGEMENT TEAMS AND SPOTTER GROUPS IN MIDDLE TENNESSEE ARE ADVISED TO STAY ALERT TO CHANGING WEATHER CONDITIONS THIS AFTERNOON AND TONIGHT. IT IS POSSIBLE THAT SEVERE THUNDERST;ORM AND...TORNADO WATCHES WILL BE ISSUED LATER TODAY AND TONIGHT. YOU ARE ADVISED TO REVIEW YOUR FAMILY'S SEVERE WEATHER PREPAREDNESS PLAN AND BE ABLE TO RESPOND QUICKLY IF SEVERE WEATHER THREATENS. BOYD 01
Local storm report, Feb 13, 4:36 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE, TN
436 PM CST SUN FEB 13 2000
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM WAVERLY TN WIND DAMAGE
02/13/00 HUMPHREYS DOWNED POWER LINE AT THE
CORNER OF MATHIS
HOLLOW AND YOUNG ROAD E
BOYD
01The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 9:06 AM CST | Severe Thunderstorm Warning | OHX | Hickman | 24 min |
| Feb 13, 9:30 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Williamson | 30 min |
| Feb 13, 11:20 AM CST | Severe Thunderstorm Warning | OHX | Benton, Humphreys, Perry | 25 min |
| Feb 13, 11:20 AM CST | Severe Thunderstorm Warning | OHX | Decatur | 25 min |
| Feb 13, 4:21 PM CST | Severe Thunderstorm Warning | OHX | Dickson, Houston, Humphreys | 24 min |
| Feb 13, 5:19 PM CST | Tornado Warning | OHX | Cheatham, Dickson, Williamson | 26 min |
| Feb 13, 5:19 PM CST | Tornado Warning | OHX | Davidson | 26 min |
| Feb 13, 5:40 PM CST | Tornado Warning | OHX | Cheatham, Davidson | 35 min |
| Feb 13, 5:40 PM CST | Tornado Warning | OHX | Sumner, Wilson | 35 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.